MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY STERLING GATOR; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

CONSOLIDATED MEDICAL EQUIPMENT COMPANY STERLING GATOR; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Catalog Number C9961A
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.Device not yet received.
 
Event or Problem Description
The customer reported that the c9961a, sterling gator shaver blade, 2.9 mm was being used on (b)(6) 2024 and ¿the head of shaver blade broke during operation.¿.Per further assessment it was found that the "device fragment and component fall into the surgical site.The device did retrieved and the operation delayed for 10-15mins but no patient injury".This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device has not been returned to date and no photographic evidence was provided.Therefore, the reported event cannot be verified.If the device is returned, at a later date, the investigation may be updated and reanalyzed.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 10 reports, regarding 13 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: direct contact of the rotating cutting edge of shaver blades and burs with metallic surfaces and/or other hard surfaces such as arthroscopes, cannulas, or other instruments can cause damage to the devices.If contact does occur, shaver blades can break, seize, or shed metal particles.Shaver blade or bur should be examined for damage and replaced if necessary.Do not apply excessive loading on the shaver blade or bur.Cutting performance is not increased with force.Excessive force or using shaver blades or burs as a lever can cause damage to the device including permanent deformation, shedding of metal (wear), motor seizure, and overheating.We will continue to monitor per regulatory requirements to help ensure patient safety.

Brand Name
STERLING GATOR
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key20693236
Report Number3007305485-2024-00178
Device Sequence Number15585577
Product Code GFA
UDI-Device Identifier10845854021736
UDI-Public(01)10845854021736(17)290313(10)1376484
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC9961A
Device Lot Number1376484
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2024
Supplement Date Received by Manufacturer01/06/2025
Initial Report FDA Received Date11/15/2024
Supplement Report FDA Received Date01/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic